Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment
Feb 18, 2005

Does the combination treatment of Combivir and Sustiva cause lipoatrophy? If so, what can be done to prevent it? Which drug causes lipoatrophy?

What is the recommended dosage of Combivir/Sustiva dosage?

Response from Dr. Conway

Combivir is a combination of zidovudine 300 mg and lamivuidne 150 mg, an is usually given as one pill twice a day. Sustiva can usualy be gicen as one 600 mg capsule once daily, usually at night. The Combivir/Sustiva regimen is not generally associated with a high incidence of lipoatrophy, but a similar regimen of:

1. tenofovir, 2. lamivudine (or emtricatibine, which can be given as a combination pill with tenofovir as Truvada) 3. Sustiva

would probably be even better.

The drugs most assoicated with lipoatrophy are stavudine in the nuceloside class and ritonavir or Kaletra in the protease inhibitor class. This being said, lipoatrophy can actually occur with any treatment, and sometimes even in untreated individuals.



Previous
Have to Stop Fuzeon
Next
Diarrhea that will not go away

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement